Probability Theory and Related Fields

, Volume 109, Issue 3, pp 417–424 | Cite as

Logarithmic Sobolev inequalities on noncompact Riemannian manifolds

  • Feng-Yu Wang


This paper presents a dimension-free Harnack type inequality for heat semigroups on manifolds, from which a dimension-free lower bound is obtained for the logarithmic Sobolev constant on compact manifolds and a new criterion is proved for the logarithmic Sobolev inequalities (abbrev. LSI) on noncompact manifolds. As a result, it is shown that LSI may hold even though the curvature of the operator is negative everywhere.

AMS Subject Classification (1991): 35P15 60J60 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© Springer-Verlag Berlin Heidelberg 1997

Authors and Affiliations

  • Feng-Yu Wang
    • 1
  1. 1.Department of Mathematics, Beijing Normal University, Beijing 100875, P. R. China e-mail:

Personalised recommendations